MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA; WIRE, GUIDE, CATHETER

ABIOMED, INC. IMPELLA; WIRE, GUIDE, CATHETER
Model Number GUIDE WIRE 0.018"PTFE COATED
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4 the serial number is unknown and therefore the serial number portion was left out of the primary udi number.The impella device was not received from the customer.Therefore, the investigation of the device was not possible.Should the device or any new information be received, a supplemental report will be filed.
 
Event or Problem Description
The complainant reported a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella cp for mechanical circulatory support.When introducing the impella cp, the 0.018 guidewire was shaped and advanced into the pigtail, but it did not come out from the tip of the pigtail and encountered strong resistance.Upon checking the tip of the guidewire, a bend that had not been made during shaping was found, which was thought to be the cause.Therefore, a new wire was used, which passed through without issue and the impella cp was successfully placed.There was no harm to the patient.
 
Additional Manufacturer Narrative
The product was returned for investigation, and the guidewire was bend near the tip of the wire.However, the pump was not returned to determine if the pump related to the cause of resistance, and it's unclear in clinical details if the kink was present prior to advancing it through the pigtail.The cause of the guidewire kink could not be determined due to insufficient clinical details.0.018 guidewire passed all post sterile inspection criteria.

Brand Name
IMPELLA
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key22967255
Report Number1220648-2025-46137
Device Sequence Number9062599
Product Code DQX
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(10)8853995(17)270630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDE WIRE 0.018"PTFE COATED
Device Catalogue Number0052-3005
Device Lot Number8853995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian